Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 24, 2010, 4:15 AM CDT for 39 counties in Alabama. It took effect at Apr 24, 2010, 9:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 24, 2010, 9:00 AM CDT
- Expired
- Apr 25, 2010, 12:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS74 KBMX 240915 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 AM CDT SAT APR 24 2010 ...GUSTY WINDS EXPECTED ACROSS CENTRAL ALABAMA TODAY AND TONIGHT... .A STORM SYSTEM WILL STRENGTHEN TODAY TO OUR WEST...PUSHING A COLD FRONT ACROSS CENTRAL ALABAMA TONIGHT. THIS WILL RESULT IN INCREASED SOUTHERLY WINDS AHEAD OF THE STORM SYSTEM...AFFECTING THE AREA THROUGH MIDNIGHT TONIGHT. ALZ011>015-017>050-250500- /O.NEW.KBMX.WI.Y.0010.100424T1400Z-100425T0500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 415 AM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT. SUSTAINED SOUTHERLY WINDS OF 17 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED THROUGH MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:50 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 23, 11:50 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CDT FRI APR 23 2010 ..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ON SATURDAY... .UPDATE...OVERNIGHT FORECAST AND AVIATION. && .DISCUSSION... RUMBLES OF THUNDER ARE EXPECTED TO CONTINUE OVERNIGHT AS NUMEROUS SHOWERS AND THUNDERSTORMS MOVE ACROSS CENTRAL ALABAMA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE TONIGHT...JUST PLENTY OF LIGHTNING AND BRIEF HEAVY RAIN. TWEAKED THE FORECAST MAINLY TO ADJUST OVERNIGHT LOWS BY A FEW DEGREES. NOT EXPECTING FOR ANY OF THE SEVERE CONVECTION TO OCCUR UNTIL TOMORROW MORNING. UPDATED FORECAST HAS ALREADY BEEN ISSUED. 10/ARM && .AVIATION...06Z TAF DISCUSSION. ON AND OFF THUNDERSTORMS ARE EXPECTED TO AFFECT MOST OF THE TAF SITES THE REST OF TONIGHT. COVERAGE IS EXPECTED TO INCREASE RAPIDLY SATURDAY MORNING AND BECOME EVEN MORE NUMEROUS IN THE AFTERNOON AND EARLY EVENING. IN ADDITION TO THESE STORMS...IFR TO MVFR CEILINGS ARE EXPECTED THROUGH THE NIGHT AND EARLY EVENING. CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH DURING THE DAY TOMORROW OTHER THAN SOME BRIEF PERIODS OF SUNSHINE WHICH WOULD LEAD TO MORE THUNDERSTORMS. CONDITIONS MAY RETURN TO VFR AFTER 06Z TOMORROW WHICH IS OUT OF THE SCOPE OF THIS FORECAST. 10/ARM && .PREV DISCUSSION... /ISSUED 722 PM CDT FRI APR 23 2010/ UPDATE...AVIATION DISCUSSION. DISCUSSION... I WISH I HAD BETTER NEWS...IN THE WAY THAT THINGS DON'T LOOK SO PERILOUS FOR SATURDAY...BUT I DON'T. IN FACT...THE 12Z GFS HAS INCREASED FORECAST CONFIDENCE EVEN MORE SO...SO LET'S RUN THINGS DOWN. THE BIG PICTURE RIGHT NOW HAS THIS WELL ADVERTISED UPPER LEVEL LOW CONTINUING TO DIG AND DEEPEN OUT OVER THE CENTER PORTION OF THE COUNTRY. A STRONG SFC LOW OVER WESTERN KANSAS THIS AFTERNOON IS THE CULPRIT IN CREATING THE SHOWERS AND THUNDERSTORMS...AND THE TORNADO WATCH...JUST TO OUR EAST. THIS EVENING...THESE STORMS THAT WE ARE WATCHING ARE LIKELY TO SLIDE INTO OUR WESTERN COUNTIES AND COULD CARRY WITH THEM THE TYPICAL SEVERE WEATHER...STRONG WINDS AND LARGE HAIL. THE GOOD NEWS IS THAT THESE STORMS SHOULD OUTRUN THE DYNAMICS THAT WOULD ALLOW THEM TO MAINTAIN THEIR SEVERITY THIS EVENING. SO...THEY SHOULD BE DYING DOWN AFTER SUNSET...WITH THE POTENTIAL THAT SOME OF THEM COULD BE STRONG...45 MPH WINDS AND SMALL HAIL... THROUGH MIDNIGHT. AFTER MIDNIGHT...WE SHOULD SEE A LULL IN THE ACTIVITY UNTIL SUNRISE. THERE COULD BE SOME LINGERING SHOWERS BUT AS I SAID...THE DYNAMICS SHOULD SUBSIDE...FOR A SHORT TIME. BY SUNRISE THOUGH... THINGS WILL BE ON THE INCREASE AGAIN. THE INITIAL SFC LOW AND ASSOCIATED PRIMARY WARM FRONT WILL BE WELL NORTH OF THE AREA... LIKELY INTO THE OHIO VALLEY...WHICH MEANS DEW POINTS ALREADY IN THE LOW TO MIDDLE 60S. A SECONDARY LOW IS EXPECTED TO DEVELOP SATURDAY MORNING OVER THE LOWER MISSISSIPPI VALLEY...AND WITH IT...DRIVE ANOTHER WARM FRONT NORTHWARD...BRINGING MORE MOISTURE INTO CENTRAL ALABAMA. ITS LIKELY THAT PORTIONS OF OUR SOUTHWEST COUNTIES WILL SEE DEW POINTS AROUND 70 BY 9 AM SATURDAY MORNING. THIS MEANS PLENTY OF SURFACE BASED INSTABILITY TO WORK WITH. THE OTHER THING THAT WILL COME ALONG WITH THIS SECONDARY LOW IS A VERY POTENT LOW LEVEL JET...ON THE ORDER OF 50-65 KTS. THIS WILL BE ENTERING THE WEST SIDE OF THE STATE SHORTLY AFTER SUNRISE TOMORROW...AND WILL LIKELY BE THE MAIN THING THAT BEGINS CONVECTION...ESPECIALLY THAT EARLY IN THE MORNING. THIS THREAT OF SEVERE WEATHER...WHICH INCLUDES LONG TRACK TORNADOES...LARGE HAIL...AND THE POTENTIAL FOR FLASH FLOODING...WILL TRANSLATE TOWARDS THE INTERSTATE 65 CORRIDOR BY LATE MORNING AND THE REMAINDER OF CENTRAL ALABAMA BY EARLY AFTERNOON. THIS MEANS THAT ALL OF CENTRAL ALABAMA WILL CARRY THIS THREAT OF TORNADIC SUPERCELLS THROUGH MINIMALLY 10 PM TOMORROW EVENING. IT'S LIKELY THAT EXTREME EASTERN COUNTIES IN CENTRAL ALABAMA COULD SEE THIS SEVERE WEATHER THREAT THROUGH THE MIDNIGHT HOUR. I MENTIONED EARLIER THE 12Z GFS...OBVIOUSLY THIS IS THE MODEL THAT I AM BASING MOST OF THE FORECAST ON...MAINLY BECAUSE THE INTENSITY OF THE NAM IS CONSIDERABLY LOWER AND IN MY OPINION...NOT REALISTIC. ONE OF THE THINGS THAT HAS ME CONCERNED IN THIS LATEST MODEL RUN IS THE PLACEMENT OF A 100-110KT UPPER LEVEL JET...DIRECTLY OVER CENTRAL ALABAMA. THIS MEANS MORE LIFT FOR THESE THUNDERSTORMS TO WORK WITH. THE BOTTOM LINE...EVERYTHING IN THE MODELS IS COMING TOGETHER TO CAUSE SATURDAY TO BE A VERY LONG DAY. WITH MANY OUTDOOR ACTIVITIES PLANNED ON SATURDAY...TAKE THE TIME THIS EVENING TO ANALYZE WHETHER OR NOT YOUR PLANS CAN BE PUT OFF UNTIL SUNDAY. THIS PROMISES TO BE A VERY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO...OUR WEBSITE...OR YOUR FAVORITE NEW OUTLET FOR THE LATEST ON THIS POTENTIAL MAJOR OUTBREAK. AVIATION...00Z TAF DISCUSSION. THE FIRST BATCH OF WHAT WILL BE MANY MORE STORMS TO COME WILL PUSH ACROSS CENTRAL ALABAMA TONIGHT. HOWEVER...THESE STORMS ARE MOVING INTO A MORE STABLE ENVIRONMENT AND THUS THEY ARE EXPECTED TO WEAKEN AS WE HEAD THROUGH THE NIGHT. STILL EXPECTING FOR SOME OF THESE STORMS TO EITHER AFFECT OR APPROACH ALL TAF SITES. ALTHOUGH THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE...THEY WILL STILL LINGER THROUGH THE NIGHT. AS FOR TOMORROW...FEEL FAIRLY CONFIDENT THAT ALL SITES WILL SEE SOME SORT OF THUNDERSTORM ACTIVITY. PEAK CONVECTION SHOULD START AFTER 15Z AND IS EXPECTED TO CONTINUE WELL AFTER 00Z. IT WON'T BE A CONSTANT THUNDERSTORM FOR 6 STRAIGHT HOURS. IT WILL BE MORE OF AN ON AND OFF TYPE OF ACTIVITY. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 74 58 76 51 / 80 100 80 10 10 ANNISTON 62 74 62 80 52 / 80 100 90 20 10 BIRMINGHAM 63 74 59 79 52 / 80 100 70 10 10 TUSCALOOSA 66 74 60 80 52 / 70 100 50 10 10 CALERA 63 75 62 79 54 / 70 100 70 10 10 AUBURN 64 74 60 78 55 / 60 100 80 20 10 MONTGOMERY 63 77 63 83 54 / 60 100 70 20 10 TROY 62 79 63 81 52 / 60 100 60 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 07/07/07
Hazardous weather outlook, Apr 23, 8:14 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT FRI APR 23 2010 ALZ011>015-017>050-250115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 814 PM CDT FRI APR 23 2010 ...MODERATE RISK OF SEVERE THUNDERSTORMS AND TORNADOES ON SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG STORMS WITH GUSTY WINDS AND SMALLER HAIL ARE POSSIBLE THROUGH MIDNIGHT...MAINLY ALONG AND NORTH OF A LINE EXTENDING FROM WHITE HALL...ALEXANDER CITY AND ROANOKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY MORNING THROUGH SATURDAY NIGHT....ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WIND... LARGE HAIL...AND LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE BY 7 AM SATURDAY MORNING IN WESTERN ALABAMA...THE GREATEST RISK APPEARS TO BE LATE SATURDAY MORNING INTO SATURDAY EVENING ACROSS ALL OF CENTRAL ALABAMA. THE THREAT SHOULD END BY MIDNIGHT FOR OUR EASTERN COUNTIES. THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH LONG- TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. THERE WILL BE THE THREAT OF ANY TORNADO THAT FORMS TO BE RAIN-WRAPPED...WHICH MEANS IT COULD BE VERY DIFFICULT TO SEE...EVEN CLOSE UP. ALL INTERESTS IN CENTRAL ALABAMA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SYSTEM. BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT SATURDAY AND BEHIND THE COLD FRONT SUNDAY. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE LIKELY ON SATURDAY. THE POTENTIAL EXISTS FOR A TORNADO WATCH SOMETIME SATURDAY.
In the hours before
Special weather statement, Apr 24, 1:47 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 AM CDT SAT APR 24 2010 ALZ045-046-048-240730- BULLOCK-MACON-RUSSELL- 147 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK...MACON AND RUSSELL COUNTIES UNTIL 230 AM CDT... AT 143 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR SHOPTON...OR 12 MILES WEST OF UNION SPRINGS... MOVING EAST AT 65 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SIMSVILLE. FRANKLIN FIELD. FORT DAVIS. DAVISVILLE. WARRIORSTAND. CREEK STAND. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Apr 24, 2:11 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 AM CDT SAT APR 24 2010 ALZ017-018-024-026-240800- BLOUNT-ETOWAH-JEFFERSON-ST. CLAIR- 211 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT...ETOWAH...JEFFERSON AND ST. CLAIR COUNTIES UNTIL 300 AM CDT... AT 208 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUSAN MOORE TO PINSON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ONEONTA TO 6 MILES EAST OF GARDENDALE...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PALMERDALE. WALNUT GROVE. SPRINGVILLE. HORSE PENS FORTY. HOWELTON. RIDGEVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Apr 24, 3:22 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 AM CDT SAT APR 24 2010 ALZ012-022-240845- LAMAR-PICKENS- 322 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 345 AM CDT... AT 320 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR NEW HOPE...OR 8 MILES SOUTHEAST OF COLUMBUS... MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FOREST. MELBORNE. MILLPORT. KENNEDY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Apr 24, 3:50 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 AM CDT SAT APR 24 2010 ALZ037-038-240915- CHAMBERS-TALLAPOOSA- 350 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS AND TALLAPOOSA COUNTIES UNTIL 415 AM CDT... AT 345 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ALEXANDER CITY...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HILLABEE CREEK. EAGLE CREEK. HORSESHOE BEND. DAVISTON. SPARKLING SPRINGS. RED LEVEL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Apr 24, 4:01 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 AM CDT SAT APR 24 2010 ALZ037-043-045-047-240930- ELMORE-LEE-MACON-TALLAPOOSA- 401 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR ELMORE...LEE...MACON AND TALLAPOOSA COUNTIES UNTIL 430 AM CDT... AT 359 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF TALLASSEE...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CLAUD. YATES DAM. REELTOWN. LIBERTY CITY. ROXANA. LOACHAPOKA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Local storm report, Apr 24, 4:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
&&
KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 45 min |
| Apr 24, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 3:24 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 16 min |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | BMX | Lee | 14 min |
| Apr 24, 7:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 39 min |
| Apr 24, 7:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 49 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 24, 8:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Tuscaloosa, Walker, Winston | 59 min |
| Apr 24, 8:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 44 min |
| Apr 24, 8:22 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 14 min |
| Apr 24, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Apr 24, 8:47 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry, Sumter | 43 min |
| Apr 24, 8:56 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 35 hr |
| Apr 24, 8:56 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 19 min |
| Apr 24, 9:55 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 65 min |
| Apr 24, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 44 min |
| Apr 24, 10:23 AM CDT | Tornado Warning | BMX | Marengo, Sumter | 67 min |
| Apr 24, 10:40 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Perry | 50 min |
| Apr 24, 11:01 AM CDT | Tornado Warning | BMX | Hale, Marengo, Sumter | 44 min |
| Apr 24, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry | 45 min |
| Apr 24, 11:35 AM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry | 40 min |
| Apr 24, 11:41 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 49 min |
| Apr 24, 12:28 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 19 min |
| Apr 24, 12:34 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 41 min |
| Apr 24, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Apr 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 43 min |
| Apr 24, 1:45 PM CDT | Areal Flood Advisory | BMX | Hale, Tuscaloosa | 2 hr |
| Apr 24, 2:19 PM CDT | Areal Flood Advisory | BMX | Jefferson, Talladega | 116 min |
| Apr 24, 2:34 PM CDT | Tornado Warning | BMX | Lamar | 41 min |
| Apr 24, 2:55 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Apr 24, 3:10 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 20 min |
| Apr 24, 3:19 PM CDT | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 38 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 46 min |
| Apr 24, 4:12 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Apr 24, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 67 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 57 min |
| Apr 24, 4:36 PM CDT | Tornado Warning | BMX | Pickens | 42 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 54 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | BMX | Pickens | 40 min |
| Apr 24, 6:13 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Apr 24, 6:13 PM CDT | Tornado Warning | BMX | Walker, Winston | 17 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.